Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 45, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 18, 2022, 4:33 PM CDT for Bay County, Walton County, Washington County, Florida. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2022, 4:33 PM CDT (21:33 UTC)
- Expired
- Mar 18, 2022, 6:00 PM CDT
- In force
- 87 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 13 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 10:53 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 3:23 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 18, 3:23 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
423 PM EDT Fri Mar 18 2022
.NEAR TERM [Through Saturday]...
Rain and thunderstorms have arrived to the CWA this afternoon,
with precipitation currently spread across our GA, AL, and FL
Panhandle counties. This will continue to slowly move eastward
across the region with showers and storms entering the Big Bend
later this evening. Behind this wave of precipitation comes the
slow moving cold front which is slated to spark up some showers
and thunderstorms during the overnight hours. Some of the guidance
suggests a tongue of CAPE coinciding with some shear which could
lead to strong to possibly severe storms. Current thinking is that
storms should generally stay east of the Panama City to Albany
line and for after midnight. The chance for precipitation will
continue through Saturday afternoon, mainly across SE GA and our
FL counties. Should severe weather develop tomorrow the primary
threats will be damaging wind and hail. Where it's not storming
tomorrow, expect dry conditions and partly cloudy skies.
.SHORT TERM [Saturday Night Through Sunday Night]...
Saturday night, some showers may linger across the Big Bend as the
cold front slowly exits the region. High pressure will then build
behind it allowing for dry conditions to return to the forecast.
Highs on Sunday look to be in the low to mid 70s under mainly
sunny skies. Cooler weather is then on tap for Sunday night, with
low temperatures falling into the 40s.
.LONG TERM [Monday Through Friday]...
By Monday, as the surface ridge
shifts eastward and the winds come around to the east and eventually
the southeast, we'll see dewpoints across the area gradually begin
to increase. A low pressure system will push across the Plains on Tuesday
with an associated cold front moving into the southeast Tuesday night.
This will bring the return of showers and thunderstorms to the region
midweek with the potential for another round of severe weather.
&&
.AVIATION...
[Through 18Z Saturday]
Thunderstorms are forecast for today with convection already
spreading across SE AL and western GA. Cig and vsbys have already
dropped to IFR in DHN with the possibility LIFR cigs being
possible in the strongest areas of convection. Until storms arrive
at the other TAF sites, expect conditions to be either VFR or
MVFR pending on cloud cover. Storms will have the chance to be
strong to severe. Damaging winds, hail, and a few tornadoes will
be possible.
For tonight, cigs are forecast to lower again to IFR and LIFR
conditions. Vsby should remain good, outside of any showers or
storms that may develop, due to steady winds tonight.
&&
.MARINE...
No major chances to the forecast as we await the arrival of a
cold front. This will bring shower and thunderstorms to the Gulf
through tomorrow. Winds are forecast to hold at Small Craft
Advisory levels through this evening with perhaps a few hours of
near cautionary level winds for the overnight hours. Winds will
remain elevated for much of the week with Small Craft conditions
possible by early to mid week.
&&
.FIRE WEATHER...
Wet weather is forecast for today as rain and thunderstorms roll across
the region. Precipitation has already been happening across SE AL and
portions of the western FL Panhandle and SW GA. Precipitation will
continue to move slowly this afternoon and early this evening. We may
briefly catch a break in precip for some of the overnight hours;
however, this would be short lived as there is the potential for storms
to redevelop and the continue into Saturday. The best chance for tstorm
activity tomorrow should be east of the Flint River. Winds will veer out
of the west on Saturday, then north of Sunday. Min RH values will also
bottom out in the low to mid 30s Sunday afternoon behind the cold
front.
&&
.HYDROLOGY...
Thunderstorms and rain have brought flash flooding to portions of
SE AL this afternoon. This falls online with the WPC Marginal
Risk (at least 5% chance of flash flooding) over our CWA. The
threat for flash flooding will likely continue for the next
several hours, especially over SE AL and the FL Panhandle. After
that, the precipitation threat may wind down for this event. The
good news is that tomorrow rain rates look substantially less. SE
AL may get around 0.10", SW GA around 0.05 to 0.50", and around
0.10 to 0.50" for northern FL. After that, the next chance for
rain arrives by midweek.
The only river that remains in minor flood stage is the
Fenholloway River at Foley. This is expected t recede over the
next few days. Otherwise, no riverine flooding is currently
expected over the next 7 days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 75 48 73 46 / 50 60 30 0 0
Panama City 61 70 49 71 50 / 50 50 20 0 0
Dothan 58 71 44 70 44 / 30 10 0 0 0
Albany 64 74 46 72 44 / 40 30 10 0 0
Valdosta 65 76 49 71 45 / 30 70 30 0 0
Cross City 66 78 53 74 47 / 20 40 50 10 0
Apalachicola 64 71 50 70 52 / 50 60 40 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 10 PM CDT this evening for Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Apalachicola to Mexico Beach FL from
20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
County Line FL from 20 to 60 NM.
&&
NEAR TERM...KR
SHORT TERM...KR
LONG TERM...KR
AVIATION...KR
MARINE...KR
FIRE WEATHER...KR
HYDROLOGY...KRIn the hours before
Local storm report, Mar 18, 3:21 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 4 NNE WHIGHAM 30.93N 84.29W
03/18/2022 GRADY GA PUBLIC
DAMAGE TO A SHEDS ROOF ON A FARM AT 1047
CEDAR SPRINGS ROAD. PART OF A METAL ROOF WAS
TOSSED INTO NEARBY TREES.
&&Special weather statement, Mar 18, 3:59 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Fri Mar 18 2022
FLZ016>018-GAZ156>158-182145-
Gadsden FL-Inland Jefferson FL-Leon FL-Decatur GA-Grady GA-Thomas GA-
459 PM EDT Fri Mar 18 2022
...Strong thunderstorms will impact portions of eastern Gadsden,
northwestern Jefferson, northeastern Leon, southeastern Decatur,
southern Grady and southwestern Thomas Counties through 545 PM EDT...
At 459 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Whigham to near Midway.
Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midway, Tallahassee, Havana, Thomasville, Florida State University,
Florida A And M, Tallahassee Comm College, Doak Campbell Stadium,
Gaither Community Center, Tallahassee Memorial Hosp, Florence,
Jamieson, Rocky Hill, Miccosukee, Iamonia, Calvary, Princes Still,
Tallahassee Mall, Nickleville and Governors Square Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM EDT for Big Bend of
Florida...and southwestern Georgia.
&&
LAT...LON 3083 8385 3037 8408 3045 8461 3085 8436
TIME...MOT...LOC 2059Z 273DEG 29KT 3079 8433 3052 8450
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Mar 18, 4:14 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG HINSONS CROSSROADS 30.67N 85.84W
03/18/2022 WASHINGTON FL EMERGENCY MNGR
TREES DOWN AT HINSONS CROSSROADS.
0511 PM TSTM WND DMG 2 S WHITEHEAD CROSSROAD 30.67N 85.77W
03/18/2022 WASHINGTON FL EMERGENCY MNGR
TREES DOWN ALONG BRYANT BAY ROAD.
0511 PM TSTM WND DMG 1 SE SYLVANIA 30.61N 85.67W
03/18/2022 WASHINGTON FL EMERGENCY MNGR
TREES DOWN ALONG WHITEHEAD CROSSING ROAD.
&&Local storm report, Mar 18, 4:15 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 3 W HOLLIS DAIRY ROAD 31.24N 85.60W
03/18/2022 HOUSTON AL PUBLIC
FACEBOOK POST OF A PHOTO OF FLOODING ON
CUMBIE ROAD AT U.S. HIGHWAY 84.
&&Local storm report, Mar 18, 4:21 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
521 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HEAVY RAIN 2 WSW DOTHAN 31.21N 85.42W
03/18/2022 M6.50 INCH HOUSTON AL MESONET
MESONET STATION FW3681 DOTHAN STORM TOTAL
TODAY.
0510 PM HEAVY RAIN 1 ENE MERRITTS CROSSROA 31.09N 85.46W
03/18/2022 M5.18 INCH HOUSTON AL MESONET
MESONET STATION AV619 REHOBETH STORM TOTAL
TODAY.
&&Local storm report, Mar 18, 4:27 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
527 PM EDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL CARYVILLE 30.77N 85.81W
03/18/2022 E0.88 INCH WASHINGTON FL BROADCAST MEDIA
NICKEL HAIL REPORTED ON I-10 IN CARYVILLE
FORWARDED BY WJHG-TV.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 1:31 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 45 hr |
| Mar 18, 1:33 AM CDT | Dense Fog Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 7 hr |
| Mar 18, 12:53 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 97 min |
| Mar 18, 1:51 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 54 min |
| Mar 18, 2:41 PM CDT | Areal Flood Advisory | TAE | Walton | 2 hr |
| Mar 18, 3:06 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 54 min |
| Mar 18, 3:12 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Mar 18, 3:33 PM CDT | Tornado Warning | TAE | Holmes, Walton, Washington | 27 min |
| Mar 18, 3:51 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 69 min |
| Mar 18, 3:59 PM CDT | Special Weather Statement | TAE | Leon | 46 min |
| Mar 18, 4:16 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 59 min |
| Mar 18, 4:47 PM CDT | Flash Flood Warning | TAE | Holmes, Jackson, Washington | 3 hr |
| Mar 18, 5:45 PM CDT | Tornado Warning | TAE | Bay | 45 min |
| Mar 18, 5:50 PM CDT | Areal Flood Advisory | TAE | Bay, Calhoun, Washington | 3 hr |
| Mar 18, 6:01 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Jackson, Liberty and 1 more | 89 min |
| Mar 18, 6:08 PM CDT | Special Marine Warning | TAE | 97 min | |
| Mar 18, 6:12 PM CDT | Special Weather Statement | TAE | Madison | 33 min |
| Mar 18, 6:23 PM CDT | Tornado Warning | TAE | Bay | 37 min |
| Mar 18, 6:42 PM CDT | Flash Flood Warning | TAE | Bay, Calhoun, Liberty, Washington | 3 hr |
| Mar 18, 10:58 AM CDT | Special Weather Statement | TAE | Quitman, Randolph | 47 min |
| Mar 18, 11:04 AM CDT | Special Weather Statement | TAE | Clay | 56 min |
| Mar 18, 12:28 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Randolph | 62 min |
| Mar 18, 1:09 PM CDT | Tornado Warning | TAE | Baker, Decatur, Miller, Mitchell, Seminole | 17 min |
| Mar 18, 1:37 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Decatur, Dougherty, Grady, Lee and 5 more | 67 min |
| Mar 18, 2:26 PM CDT | Special Weather Statement | TAE | Colquitt, Cook, Irwin, Tift | 49 min |
| Mar 18, 4:49 PM CDT | Special Weather Statement | TAE | Brooks | 41 min |
| Mar 18, 10:25 AM CDT | Severe Thunderstorm Warning | TAE | Coffee | 95 min |
| Mar 18, 11:15 AM CDT | Areal Flood Advisory | TAE | Coffee, Dale | 5 hr |
| Mar 18, 11:28 AM CDT | Flash Flood Warning | TAE | Coffee | 4 hr |
| Mar 18, 11:47 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 88 min |
| Mar 18, 12:16 PM CDT | Flash Flood Warning | TAE | Dale, Henry, Houston | 5 hr |
| Mar 18, 12:41 PM CDT | Flash Flood Warning | TAE | Geneva, Houston | 5 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.